MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 130, RIGHT, 11.5 MM, 34 CM

ZIMMER GMBH CMN FEMORAL NAIL, CCD 130, RIGHT, 11.5 MM, 34 CM
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product.Znn, cmn lag screw, 10.5 mm, 105 mm including set screw catalog no#: 47248404050 ; lot#: 2905527.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head catalog no#: 47248404050 ; lot#: 63351068.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head catalog no#: 47248404550 ; lot#: 63579469.Therapy date: (b)(6) 2018.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to intertrochanteric malunion.
 
Event or Problem Description
Please refer to report 0009613350-2018-01223.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: fracture malunion.Event description: it was reported that a right zimmer natural nail system was implanted in a 76-year old female patient on (b)(6) 2018 and revised on (b)(6) 2018 due to intertrochanteric malunion.The nail was removed and a total hip arthroplasty was performed.Review of received data: - one undated x-ray of bad quality was received.The following x-ray review was performed by a health care professional.Right hip ap-view: situation after osteosynthesis of an intertrochanteric fracture of the right femur with a natural nail system.No evidence of bony healing, dehiscence of fragments, fracture margins sclerosed.At the nail entry point in the area of the distal fragment, medially and laterally, a radiolucent line is visible at the interface between nail and surrounding bone.The lag screw is too steep in the upper third of the femoral neck.- the operation report of the implantation was received for review: (b)(6) hospital.Surgeons: (b)(6).Anaesthetists: (b)(6).Date of operation:(b)(6) 2018.Operation details: closed reduction of fracture of femur with internal fixation.Intramedullary nail, right femur.Procedure: incision over greater trochanter for femoral nail.Guidewire checked with ii.Femoral canal reamed progressively.Insertion of nail - ii check.Lag screw inserted to femoral head.Good position on ii.Subcapital neck of femur fracture not displaced.2 x distal screws distally under ii guidance.- otherwise, no medical documentation is available such as the explantation report, office notes, intraoperative images, images of the retrievals, patient anamnesis or patient adherence to rehabilitation protocol.Device analysis: the hospital did not agree to return the product to zimmer biomet for in-depth analysis.Review of product documentation: the product combination was approved by zimmer biomet.Conclusion: it was reported that a right zimmer natural nail system was implanted in a 76-year old female patient on (b)(6) 2018 and revised on (b)(6) 2018 due to intertrochanteric malunion.The nail was removed after 9 months in-vivo and revised to a total hip arthroplasty.The device was not returned for investigation.The x-ray review showed that the mentioned malunion is clearly visible on the received x-ray, also showing a dehiscence of the fragments and a steep positioning of the lag screw into the upper third of the femoral neck.Based on the received surgical report it stays unknown whether the surgical technique was followed or not.The quality records show that all specified characteristics of the zimmer natural nail (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Therefore, based on the reported event and the x-ray review, the most likely root cause for this revision is an intertrochanteric malunion in combination with a steep positioning of the lag screw in the upper third of the femoral neck, therefore, this revision is considered as not device-related.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
CMN FEMORAL NAIL, CCD 130, RIGHT, 11.5 MM, 34 CM
Common Device Name
CMN FEMORAL NAIL
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8159516
Report Number0009613350-2018-01223
Device Sequence Number16716165
Product Code HSB
UDI-Device Identifier00889024299504
UDI-Public00889024299504
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue Number47-2493-342-11
Device Lot Number2863669
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;